# SDR 95ZZZX5985

- Difficulty date: June 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1997U
- Make and model: Cessna A185E
- Aircraft serial: 18501766
- Engine: Cont IO520D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 639272
- Condition: Failed
- Location: Nr 5
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN INSPECTION OF THE ENGINE, THE NR 5 CYLINDER WAS FOUND CRACKED BETWEEN THE TOP SPARK PLUG HOLE AND INJECTOR NOZZLE HOLE.  INVESTIGATION REVEALED THE MAGNETO TO ENGINE TIMING WAS 10 DEGREES ADVANCED.  AFTER THE NR 5 CYLINDER WAS REMOVED, THE PISTON, PISTON PIN, AND CONNECTING ROD WERE FOUND TO SHOW SIGNS OF EXCESSIVE HEAT.  THE NR 2 CYLINDER WAS THEN PULLED AS A PRECAUTIONARY MEASURE AND WHILE THE CYLINDER WAS NOT CRACKED, THE PISTON, PISTON PIN, AND CONNECTING ROD WERE ALL FOUND HEAT-DAMAGED.  THE ENGINE WAS THEN REMOVED FROM SERVICE AND THE OVERHAUL FACILITY CONTACTED REGARDING THIS DISCREPANCY.  REFERENCE SB M84-8 AND SB M94-8.
